I had my period starting on 26th of every month usually it lasts for 5 days with minimal spotting on 5th day but this time i had unprotective sex with my husband on 2nd day of my period but there was no discharge and i took emergency contraceptive pill within 2 hrs but today is the 8th day and am still on with my periods with the flow being medium to heavy. Is this a sign of worry
Given the data you provided, you might be experiencing vaginal bleeding due to hormonal fluctuations because of the emergency contraceptive pill. The emergency contraceptive pill was not necessary because you were only in the 2nd day from the start of your period. Assuming that the length of your menstrual cycle is 30 days, your ovulation occurs at the 16th day from the day the last period started counted as day one. If the bleeding lasts for a couple of days more, you might want to visit your gynecologist and have a pelvic exam and hormonal laboratory tests. According to the results your gynecologist might recommend a medication including hormones that will help stabilize your hormonal status.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Sexual Health - Women , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.